Hail, Carter
- When
- March 25, 5:28 PM CST
- Where
- Carter County, 1 mi E of Dickson
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.187, -96.973
Relayed image. Location is approximate and event time is estimated from radar observations.
A weak upper system, moving along the periphery of a deeper upper low centered across Canada, fostered scattered hail-producing thunderstorms near the Red River from the evening of the 25th into the early morning of the 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A weak upper system, moving along the periphery of a deeper upper low centered across Canada, fostered scattered hail-producing thunderstorms near the Red River from the evening of the 25th into the early morning of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 25, 12:55 PM CST, 4 hours 33 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 155 PM CDT Tue Mar 25 2025 ...New NEAR TERM, SHORT TERM... .KEY MESSAGES... Updated at 152 PM CDT Tue Mar 25 2025 - Strong to an isolated severe storm is possible Tuesday night into Wednesday morning. Otherwise, increasing rain and thunderstorm chances expected again Thursday and Friday. - Elevated fire conditions may return Thursday and Friday across northern Oklahoma and again Saturday across western Oklahoma and adjacent portions of western north Texas. && .NEAR TERM... (Rest of today and tonight) Issued at 152 PM CDT Tue Mar 25 2025 The cold front is currently stalled across southern Oklahoma this afternoon with temperatures rising towards the 80s south of the boundary. Increased low-level moisture from the Gulf with warm well- above normal temperatures and weak instability, there is a small chance for some isolated thunderstorms to develop ahead of the frontal boundary this evening. Inverted "V" soundings with high LCLs will make for damaging wind gusts the main threat, but large hail cannot be ruled out with any storm this evening due to steep lapse rates and weak buoyancy in the hail growth zone. The cold front is anticipated to continue to push southward this evening into Texas, while overrunning warm air advection brings moist isentropic lift to portions of western north Texas and southern Oklahoma. Increasing low-level winds will also help support scattered elevated showers and thunderstorms overnight tonight along a corridor roughly from Elk City to Durant. The highest chances for a severe storm will be across south central Oklahoma with large hail and damaging wind gusts the main threats. Additionally, northwesterly flow aloft will create a southeast storm motion and thus the potential for training storms over the same area, more specifically where the highest chances are for thunderstorms to develop in south central Oklahoma. PWAT values will be near 1" with moderate to heavy rainfall possible, which could lead to localized flooding concerns in addition to the training showers and storms. Best timing for shower and thunderstorm development will be around Midnight and continue through roughly the early afternoon hours tomorrow before pushing south out of the area into north Texas. && .SHORT TERM... (Wednesday through Thursday night) Issued at 152 PM CDT Tue Mar 25 2025 Wednesday will feature diminishing showers and storms through the morning and into the afternoon hours. Lingering cloud cover through the day Wednesday may keep temperatures nearly 5 to 10 degrees cooler than today. A shortwave in the flow aloft will bring increased rain chances again Wednesday night, mainly south of the I- 40 corridor. Lack of lift and instability will give way to mostly rain showers, but a few embedded weak thunderstorms cannot be ruled out at this time. Precipitation chances will continue south of I-40 Thursday with elevated fire weather danger in northern Oklahoma with breezy south winds of 10 to 20 mph and higher gusts possible. && .LONG TERM... (Friday through Monday) Issued at 235 AM CDT Tue Mar 25 2025 There continues to be a signal in the deterministic and ensemble suite of a pattern change towards the end of the week into the weekend. A weak mid-level wave will approach the area Friday, bringing additional rain chances most of the area. The greater chances are confined to the southern half of the area. Another wave is forecast to move through the area over the weekend. There is still model inconsistencies, especially with the dryslot. If the positioning of the drier air is further west, there is a signal for strong to severe storms along and east of the I-35 corridor on Saturday with all hazards possible. With these systems, surface winds are expected to be strong enough to warrant at least elevated fire weather conditions through the weekend. Bunker && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Tue Mar 25 2025 VFR conditions are expected this afternoon and much of the evening with light east or east northeast winds. Winds will become southeasterly Wednesday morning but remain fairly light. Showers and thunderstorms are expected to develop tonight, mainly south of I-40 and will linger into the day on Wednesday. MVFR ceilings are possible across southern Oklahoma by Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 76 57 79 / 50 40 10 10 Hobart OK 52 79 57 80 / 50 30 10 20 Wichita Falls TX 56 82 59 80 / 50 30 10 40 Gage OK 45 78 54 83 / 20 10 10 10 Ponca City OK 49 78 56 83 / 10 10 10 10 Durant OK 57 74 57 77 / 80 70 0 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...23 SHORT TERM...23 LONG TERM....13 AVIATION...08
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Tue Mar 25 2025
OKZ046-047-051-252345-
Carter OK-Johnston OK-Marshall OK-
617 PM CDT Tue Mar 25 2025
...A strong thunderstorm will impact portions of western Johnston,
southeastern Carter and northwestern Marshall Counties through 645 PM
CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickson, moving east-southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mannsville and Dickson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3413 9706 3424 9706 3424 9688 3406 9686
TIME...MOT...LOC 2317Z 286DEG 8KT 3418 9700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.The Norman radar (KTLX), 130 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
7 hail. Local standard time, as filed.
Relayed image. Location is approximate and event time is estimated from radar observations.
MPing report.
MPing report.
Emergency management relayed the report. Location is approximate and the event time is estimated from radar observations.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242836, 1242837, 1242839, 1242840, 1242841, 1242842, 1242844.